Alert archive / New York / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 48, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 22, 1997, 12:15 AM EDT for Oneida County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1997, 12:15 AM EDT (04:15 UTC)
- Expired
- Aug 22, 1997, 1:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS1 KBGM 221615 SVRBGM NYC065-220515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1215 AM EDT FRI AUG 22 1997 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL NEW YORK ...ONEIDA COUNTY AT 1215 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PASSING OVER THE TOWN OF TABERG AND MOVING NORTHEAST TOWARD AND REACHING BEARTOWN BY 1240 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. SHERWOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:01 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 21, 9:01 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 900 PM EDT THU AUG 21 1997 LINE OF CONVECTION IS BEGINNING TO DIE DOWN AND REACH THE EASTERN EDGE OF OUR FA. THIS LINE HAD MANY VERY INTERESTING FEATURES OF LEWPS...BOWS...AND EVEN A HINT AT A HOOK...BUT WIND STRUCTURE WAS AWAYS WEAK <35 KTS. STORMS WERE COMPACT WITH LOW TOPS...BUT HIGH REFLECTIVITY. THERE WERE NO REPORTS OF HAIL OR WIND PROBLEMS. SOME LINGERING WIDELY SCT SHOWERS STILL ARE SHOWING UP IN OUR WRN FA...SO HAVE STUCK A CHANCE OF A SPRINKLE INTO THE OVERNIGHT PERIOD. PERSISTENT LOW NORTH OF LAKE ONT WILL CONTINUE TO SPIN WK TROFS THROUGH FA AND FRIDAY/FRI NITE WILL MOST LIKELY BE A REPEAT PERFORMANCE OF TODAY AND TNT. ONLY UPDATED OVERNIGHT PERIOD...NO NEED TO TINKER WITH THE REST OF THE FORECAST. .BGM...NONE. CHIARAMONTE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:15 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| Aug 22, 3:05 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.